Alert archive / West Virginia / Areal Flood Warnings in 2010

Areal Flood Warning 21, NWS Charleston, WV

May 14, 2010Cabell County, Lincoln County, Wayne County, West Virginia; Lawrence County, Ohio

NWS Charleston, WV issued this areal flood warning at May 14, 2010, 9:11 PM EDT for Cabell County, Lincoln County, Wayne County, West Virginia; Lawrence County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2010, 9:11 PM EDT (01:11 UTC)
Expired
May 14, 2010, 11:15 PM EDT
In force
2 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Lawrence County, OH, Cabell County, WV, Lincoln County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 47 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2010-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2010-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

572 
WGUS41 KRLX 150111
FLWRLX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
911 PM EDT FRI MAY 14 2010

OHC087-WVC011-043-099-150315-
/O.NEW.KRLX.FA.W.0021.100515T0111Z-100515T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE OH-CABELL WV-WAYNE WV-LINCOLN WV-
911 PM EDT FRI MAY 14 2010

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
  SOUTHERN CABELL COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF HUNTINGTON...
  NORTHWESTERN LINCOLN COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF HAMLIN...
  NORTHERN WAYNE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF BEECH FORK STATE PARK...
  SOUTHEASTERN LAWRENCE COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...PROCTORVILLE...CHESAPEAKE...

* UNTIL 1115 PM EDT

* AT 909 PM EDT RADAR SHOWED HEAVY THUNDERSTORMS MOVING ACROSS THE 
AREA.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF UP TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH 10 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF STREETS
AROUND HUNTINGTON. THE HIGHEST THREAT AREAS FOR FLOODING ARE THE
RAILROAD VIADUCTS AT 1ST...8TH...10TH...16TH AND 20TH STREETS. IN
ADDITION...THE RAILROAD VIADUCT AT 14TH STREET WEST MAY FLOOD.
FLOODING MAY ALSO BE OCCURRING ALONG 5TH AVENUE BETWEEN 24TH AND 25TH
STREETS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3845 8206 3821 8207 3827 8256 3845 8252

$$

12
2 follow-up statements
028 
WGUS81 KRLX 150201
FLSRLX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1001 PM EDT FRI MAY 14 2010

OHC087-WVC011-043-099-150315-
/O.CON.KRLX.FA.W.0021.000000T0000Z-100515T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE OH-CABELL WV-WAYNE WV-LINCOLN WV-
1001 PM EDT FRI MAY 14 2010

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR URBAN
AREAS AND SMALL STREAMS IN SOUTHEASTERN LAWRENCE COUNTY IN SOUTHEAST
OHIO...AND NORTHWESTERN LINCOLN...NORTHERN WAYNE AND SOUTHERN CABELL
COUNTIES IN WEST VIRGINIA...

AT 954 PM EDT RADAR SHOWED THAT THE HEAVIEST OF THE RAINFALL HAS 
MOVED OUT OF THE AREA...WITH JUST A FEW SHOWERS REMAINING.

SEVERAL ROADS IN THE AREA ARE FLOODED...AND THE FLOOD WARNING 
REMAINS IN EFFECT.  FLOOD WATERS SHOULD START TO RECEDE THROUGH 11 
PM.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3845 8206 3821 8207 3827 8256 3845 8252

$$

12
584 
WGUS81 KRLX 150307
FLSRLX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1107 PM EDT FRI MAY 14 2010

OHC087-WVC011-043-099-150315-
/O.EXP.KRLX.FA.W.0021.000000T0000Z-100515T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE OH-CABELL WV-WAYNE WV-LINCOLN WV-
1107 PM EDT FRI MAY 14 2010

...THE FLOOD WARNING WILL EXPIRE AT 1115 PM EDT FOR URBAN AREAS AND
SMALL STREAMS IN SOUTHEASTERN LAWRENCE COUNTY IN SOUTHEAST OHIO...AND
NORTHWESTERN LINCOLN...NORTHERN WAYNE AND SOUTHERN CABELL COUNTIES IN
WEST VIRGINIA...

WITH THE HEAVY RAIN LONG SINCE GONE...AND FLOOD WATERS 
RECEDING...THE FLOOD WARNING IS ALLOWED TO EXPIRE.  BE CAREFUL WHEN 
OUT AND ABOUT FOR RESIDUAL FLOOD WATERS.  THE DEPTH OF THE WATER IS 
ESPECIALLY HARD TO JUDGE AT NIGHT.

LAT...LON 3845 8206 3821 8207 3827 8256 3845 8252

$$

12

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this areal flood warning went out at May 14, 7:38 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, May 14, 7:38 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
738 PM EDT FRI MAY 14 2010

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS INTO TONIGHT AS A COLD FRONT
MOVES THROUGH. HIGH PRESSURE OVER THE WEEKEND. LOW PRESSURE WILL
BRING UNSETTLED WEATHER FOR EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
COLD FRONT LIES FROM KCLE TO KCVG AROUND 17Z. THUNDERSTORMS
BREAKING OUT ACROSS KENTUCKY WILL EXPAND NORTHEASTWARD INTO WEST
VIRGINIA BY MID AFTERNOON. LARGE AMOUNT OF CAPE AVAILABLE FOR
CONVECTION TO WORK ON EAST OF OHIO RIVER...COMBINED WITH H7-H5 WINDS
BETWEEN 40 AND 50 KNOTS...AND WET BULB ZERO AROUND 10K FT. POTENTIAL
FOR LARGE HAIL/DAMAGING WINDS IN THUNDERSTORMS THIS
AFTERNOON/EVENING.

FRONT STALLS JUST SOUTH OF THE AREA ON SATURDAY AS DRIER AIRMASS
OVERSPREADS MUCH OF THE CENTRAL AND NORTHERN AREAS.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
KEPT SATURDAY NIGHT DRY UNDER THE INFLUENCE OF HIGH PRESSURE
PROVIDING DRY WEATHER AND CALM FLOW.

A LOW PRESSURE SYSTEM MOVES INTO THE OH VALLEY SUNDAY...PUSHING A
WARM FRONT AND ASSOCIATED SHOWER ACTIVITY NORTH ACROSS OUR CWA. AS A
RESULT...EXPECT INCREASE IN MOISTURE AND TEMPERATURES THRU THE
WEEKEND. HAVE INCREASED POPS TO LIKELY SPREADING FROM THE SOUTH
SUNDAY AFTERNOON INTO MONDAY. TRIPLE POINT OF LOW SYSTEM MOVES INTO
THE CWA LATE MONDAY SPREADING CATEGORICAL POPS ACROSS WITH POSSIBLE
HEAVY SHOWERS AND STRONG THUNDERSTORMS. THIS REASONING FOLLOWS A
BLEND OF THE SREF AND THE PREFERRED ECMWF MODEL SOLUTIONS. THE
NAM/GFS LOOK SLOWER/WEAKER WITH THE FRONTS AND QPF FIELDS ATTM.
CATEGORICAL POPS CONTINUES MONDAY NIGHT...MOVING EAST EARLY TUESDAY.
THE ADOPTED SOLUTION IS FASTER THAN HPC TIMING WITH THE FRONTS.

LATEST GUIDANCE SUGGEST UP TO 0.50 INCHES OF QPF THRU SUNDAY NIGHT.
THEN...A WIDESPREAD 1.5 TO OVER 2 INCHES OF QPF IS FORECASTED BY
HPC THRU WED 12Z. THIS WOULD LEAD TO SOME WATER CONCERNS. KEPT
WORDING IN RWS.

USED A BLEND BETWEEN THE BIAS CORRECTED CONSENSUS RAW AND THE ECMWF
FOR LOW TEMPS...AND CLOSER TO THE GMOS FOR HIGHS THRU THE PERIOD.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
LONG TERM FORECAST WAS CONSTRUCTED USING A COMBINATION OF THE ECMWF
AND GFS MODELS...BUT LEANED TOWARD THE ECMWF SOLUTION.  IN THE
INITIAL STAGES OF THE PERIOD...THE GFS WAS STILL PUSHING THE SURFACE
LOW TOO FAST AND TOO FAR NORTH.  HOWEVER...THE GFS AND ECMWF
PRECIPITATION ALIGNED WELL WITH THE ECMWF SOLUTION.

PRECIPITATION WILL CONTINUE INTO TUESDAY...WITH A POSSIBILITY OF
THUNDERSTORMS ON TUESDAY AFTERNOON OUT IN FRONT OF THE COLD FRONT.
STRATIFORM PRECIPITATION WILL FOLLOW THE COLD FRONT ON WEDNESDAY.
PRECIPITATION WILL REMAIN IN THE REGION THROUGH FRIDAY AS A
SECONDARY UPPER LEVEL LOW FORMS IN EASTERN OHIO AND TRAVELS THROUGH
WV. NOTE THAT WATER PROBLEMS MAY BECOME A PROBLEM IN THIS PERIOD IF
THE RAIN DOES CONTINUE FOR DAYS ON END.  MORE DETAILS ON POTENTIAL
RAIN PROBLEMS WILL BE DECIDED AS THE PERIOD BECOMES MORE OF A SHORT
TERM FORECAST.  AFTER THE LOW LEVEL PRESSURE SYSTEM MOVES OFF OVER
THE ATLANTIC OCEAN...HIGH PRESSURE WILL BUILD IN OVER THE REGION AND
DRIER CONDITIONS WILL RETURN.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
STILL HAVE CB POSSIBLE FROM HTS TO EKN AND SOUTH FOR A FEW MORE
HOURS...WHEN CONVECTION SHOULD WIND DOWN. SHOULD SEE CONVECTIVE
DEBRIS AGAIN TONIGHT WITH THE EXTENSIVE AREA OF SHOWERS AND
THUNDERSTORMS THAT FIRED ALL THE WAY BACK INTO THE LOWER
MISSISSIPPI VALLEY. WIND MAY STAY UP JUST ENOUGH...BUT LOOKS LIKE
ANOTHER OVERNIGHT WHERE REDUCED VISIBILITIES ARE POSSIBLE WHERE
RAIN FELL. IFR SHOULD BE BRIEF DUE TO WIND AND CLOUDS OVERHEAD.

VFR EXPECTED BEYOND 12Z SATURDAY.

AFTER 00Z SUNDAY...
WIDESPREAD IFR CONDITIONS POSSIBLE MONDAY INTO TUESDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JKF/ARJ/JEM
NEAR TERM...JKF
SHORT TERM...ARJ
LONG TERM...JEM
AVIATION...26
Hazardous weather outlook, May 14, 3:18 PM EDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
318 PM EDT FRI MAY 14 2010

OHZ067-075-076-085>087-WVZ005>011-013>020-024>040-046-047-151930-
MORGAN-ATHENS-WASHINGTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
318 PM EDT FRI MAY 14 2010

...SEVERE THUNDERSTORM WATCH 173 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-083-084-151930-
PERRY-JACKSON OH-VINTON-
318 PM EDT FRI MAY 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT AS A COLD
FRONT MOVES THROUGH THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-105-VAZ003-004-151930-
GREENUP-CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-
318 PM EDT FRI MAY 14 2010

...SEVERE THUNDERSTORM WATCH 170 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, May 14, 6:43 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
643 PM EDT FRI MAY 14 2010

...CORRECTED CITY AND COUNTY LOCATION...

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL         2.67 MI SW OF HANOVER       37.56N 81.63W
05/14/2010  E1.00 INCH       WYOMING              WV   TRAINED
SPOTTER

            1 INCH HAIL REPORTED IN NORTH SPRING IN WYOMING COUNTY.

&&

JAMIEM
Special weather statement, May 14, 7:23 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
723 PM EDT FRI MAY 14 2010

WVZ035>038-046-150000-
FAYETTE WV-NICHOLAS WV-POCAHONTAS WV-RALEIGH WV-WEBSTER WV-
723 PM EDT FRI MAY 14 2010

...STRONG THUNDERSTORMS WILL AFFECT FAYETTE...NORTHERN RALEIGH...
SOUTH CENTRAL WEBSTER...SOUTHEASTERN NICHOLAS AND SOUTHERN POCAHONTAS
COUNTIES...

AT 718 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 9 MILES
SOUTHWEST OF WEBSTER SPRINGS TO FAYETTEVILLE TO 17 MILES EAST OF
MADISON...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR ARTIE AROUND 730 PM...THURMOND AROUND 740
PM...EDRAY AROUND 750 PM AND MARLINTON AROUND 800 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

12
Local storm report, May 14, 7:38 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
738 PM EDT FRI MAY 14 2010

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TSTM WND DMG     BIRCHLEAF               37.16N 82.24W
05/14/2010                   DICKENSON          VA   PUBLIC

            LARGE BRANCHES BROKEN.

&&

NNNN
Special weather statement, May 14, 8:33 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
833 PM EDT FRI MAY 14 2010

KYZ101>103-OHZ087-WVZ005-006-150115-
BOYD KY-CABELL WV-CARTER KY-GREENUP KY-LAWRENCE OH-WAYNE WV-
833 PM EDT FRI MAY 14 2010

...A STRONG THUNDERSTORM WILL AFFECT BOYD...EAST CENTRAL CARTER...
NORTHERN WAYNE...SOUTH CENTRAL LAWRENCE...SOUTHEASTERN GREENUP AND
SOUTHERN CABELL COUNTIES...

AT 826 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
CANNONSBURG...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL VIADUCTS...ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR CATLETTSBURG AROUND 840 PM...LOCKWOOD AROUND
850 PM...LAVALETTE AROUND 900 PM...BARBOURSVILLE AROUND 910 PM AND
SALT ROCK AROUND 920 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES

I-64 BETWEEN MILE MARKERS 176 AND 191 IN KENTUCKY...AND BETWEEN MILE
MARKERS 1 AND 21 IN WEST VIRGINIA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL ON COUNTRY ROADS
AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

12
Local storm report, May 14, 8:48 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
848 PM EDT FRI MAY 14 2010

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0841 PM     HAIL             CATLETTSBURG            38.34N 82.64W
05/14/2010  U0.88 INCH       BOYD               KY   PUBLIC

            EVENT OCCURRED BETWEEN
            826 PM 05/14/2010 AND 841 PM 05/14/2010

&&

NNNN
Local storm report, May 14, 8:51 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
851 PM EDT FRI MAY 14 2010

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0834 PM     TSTM WND DMG     CATLETTSBURG            38.34N 82.64W
05/14/2010                   BOYD               KY   PUBLIC

&&

NNNN

Nearby

Areal Flood Warnings in West Virginia, 2010Areal Flood Warnings in Ohio, 2010Every areal flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.